Alert archive / New Hampshire / Flash Flood Warnings in 2020
Flash Flood Warning 2, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jun 22, 2020, 4:35 PM EDT for Coos County, New Hampshire. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 4:35 PM EDT (20:35 UTC)
- Expired
- Jun 22, 2020, 5:36 PM EDT
- In force
- 61 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Coos County, NH
The radar
The Portland,ME radar (KGYX), 103 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685
WGUS51 KGYX 222035
FFWGYX
NHC007-222345-
/O.NEW.KGYX.FF.W.0002.200622T2035Z-200622T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
435 PM EDT Mon Jun 22 2020
The National Weather Service in Gray has issued a
* Flash Flood Warning for...
East Central Coos County in northern New Hampshire...
* Until 745 PM EDT.
* At 435 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly. Between 1 inch to 3 inches storm
totals rainfall is expected.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Berlin, and Milan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4450 7130 4456 7131 4457 7105 4450 7104
FLASH FLOOD...RADAR INDICATED
$$
SH1 follow-up statement
664 WGUS71 KGYX 222136 FFSGYX Flash Flood Statement National Weather Service Gray ME 536 PM EDT Mon Jun 22 2020 NHC007-222146- /O.CAN.KGYX.FF.W.0002.000000T0000Z-200622T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coos NH- 536 PM EDT Mon Jun 22 2020 ...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL COOS COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 4450 7130 4456 7131 4457 7105 4450 7104 $$ SH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:42 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 22, 3:42 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Gray ME 342 PM EDT Mon Jun 22 2020 .SYNOPSIS... A large ridge of high pressure will continue to produce hot weather inland into midweek, with the coastal plain cooled by onshore flow. A few scattered afternoon showers and thunderstorms are possible in the interior most days, otherwise mostly dry conditions will persist through Tuesday. A slow moving cold front will provide our best chance of showers and thunderstorms on Wednesday and into early Thursday. Thereafter, cooler and less humid conditions are expected with the chance of some widely scattered afternoon showers and storms. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Low stratus has burned off on the land mass and has allowed most zones to warm up nicely. The heating has allowed for widely scattered thunderstorms to develop across our mountain zones as well in and near the CT River Valley. The same story of the last couple of day exists today - plenty of instability but very little deep layer shear. This has allowed for the storms to be the pulse variety with reflectivity core heights remaining below warning thresholds before they collapse. One or two storms may become severe during the balance of the afternoon hours but widespread strong to severe storms are not anticipated. The main threats will be gusty winds, small hail, and locally torrential downpours. These will continue to be confined to our western and northern zones will much of the coastal plain and southeastern NH remaining dry. As daytime heating wanes early evening the storms will weaken and then dissipate. In addition to the storms weakening, the waning of daytime heating will allow for stratus and fog to move inland once again. It's possible that a dense fog advisory will be needed for portions of the coastal plain and perhaps some foothills zones later this evening or overnight. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Tuesday will feature a similar scenario as Monday. Morning stratus and fog burn off by late morning or early afternoon with widely sct convection developing across western and northern zones around midday. There may be slightly more deep layer shear Tuesday so one or two updraft could become vigorous. However, coverage is still expected to be limited. Stratus and fog are expected to move back in Tuesday night. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... The 500 mb height pattern for the long term will feature a persistent cutoff low south of Hudson Bay for the majority of the week leading to warm and humid conditions across New England with southwesterly flow prevailing at the surface. A cold front will cross through the area Wednesday into Thursday which will likely spark a few scattered showers and thunderstorms, however, they are not expected to be widespread enough to significantly help with our ongoing drier than normal pattern. Behind this front, slightly cooler weather is expected although high temperatures late week and into this weekend will not stray far from average. A stagnant warm and humid airmass will be in place Wednesday leading to plenty low-level clouds and fog to start the day. Global models show a cold front approaching from the west with some uncertainty in timing from Wednesday afternoon into Thursday. At the moment, the best shear lags behind instability leading to the expectation of general thunder and not widespread severe storms. Based on forecast soundings across south-central NH and southwestern ME for Wednesday afternoon a chance for thunderstorms with heavy rainfall and gusty winds was added to this forecast package. PWATS will be approaching 2 inches with decent DCAPE so expect some showers and storms to produce heavy rainfall and locally gusty winds. Noticeably drier air will work into the region Thursday afternoon behind the front with dew points dropping into the 50s to near 60. The cutoff low near Hudson's Bay will slowly move towards northern Maine this weekend maintaining chances for afternoon showers and storms with temperatures running near to slightly above normal. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... Short Term /Through Tuesday Night/...IFR or lower conditions expected tonight on the coastal plain as fog and low stratus moves back in early this evening. Some fog could be dense overnight. The fog and stratus will move back offshore around midday Tuesday, but then come back in early Tuesday evening. Scattered thunderstorms continue to be expected through early this evening and then again Tuesday afternoon. Winds remain light outside of thunderstorms. Long Term...IFR conditions possible early Wednesday morning as fog and low stratus hug the coast. Afternoon showers and thunderstorms on Wednesday afternoon through the first half of Thursday may result in IFR conditions, especially across northern terminals where better forcing is expected. && .MARINE... Short Term /Through Tuesday night/...Winds and seas remain below SCA limits. Areas of fog and sharply lower visibilities will impact most of the waters through at least tuesday night. Long Term...SCA may be needed for a few hours Wednesday night for winds of 15 to 20 kts and seas building to 3 to 5 feet. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Ekster SHORT TERM...Ekster LONG TERM...Schroeter/Tubbs
Hazardous weather outlook, Jun 22, 3:56 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 356 PM EDT Mon Jun 22 2020 MEZ007>009-NHZ001-003-005>009-011-012-015-232000- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Northern Grafton-Southern Grafton-Southern Carroll-Sullivan- Merrimack-Belknap-Cheshire-Eastern Hillsborough- Western And Central Hillsborough- 356 PM EDT Mon Jun 22 2020 This Hazardous Weather Outlook is for west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Isolated gusty thunderstorms containing heavy rainfall will diminish shortly after sunset. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few scattered showers and storms continue through the week, mainly during the afternoon and evening hours. Heat indices approaching 95 degrees tomorrow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-170-172-174-232000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm- Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm- Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm- 356 PM EDT Mon Jun 22 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Areas of dense fog will persist through the overnight hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>028-033-NHZ002-004-010-013-014-232000- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Southern Coos-Northern Carroll- Strafford-Interior Rockingham-Coastal Rockingham- 356 PM EDT Mon Jun 22 2020 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Areas of dense fog will likely develop overnight and persist through daybreak. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A chance of a shower or thunderstorm on Wednesday, otherwise mainly dry. Heat indices approaching 95 degrees across the western mountains tomorrow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 22, 2:36 PM EDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service Gray ME 236 PM EDT Mon Jun 22 2020 NHZ007-011-221900- Cheshire-Sullivan- 236 PM EDT Mon Jun 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SULLIVAN COUNTY... At 235 PM EDT, a strong thunderstorm was located 7 miles north of Marlow, or 11 miles southeast of Claremont, moving east at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Charlestown, Newport, Marlow, Lempster, Acworth, Goshen, Unity and Washington. If outdoors, consider seeking shelter inside a building. LAT...LON 4317 7233 4331 7236 4336 7213 4315 7210 TIME...MOT...LOC 1835Z 261DEG 7KT 4323 7225 DS
Special weather statement, Jun 22, 2:54 PM EDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Gray ME 254 PM EDT Mon Jun 22 2020 MEZ007-008-221930- Northern Oxford-Northern Franklin- 254 PM EDT Mon Jun 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FRANKLIN COUNTY... At 254 PM EDT, a strong thunderstorm was located near Rangeley, moving northeast at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Eustis, Rangeley, Dallas Plantation, Stetsontown, Tim Pond, Lang, Coplin Plantation, Davis, Rangeley Plantation, Sandy River Plantation, Jim Pond, Alder Stream, Seven Ponds, Redington and Richardsontown. If outdoors, consider seeking shelter inside a building. LAT...LON 4489 7080 4520 7076 4525 7045 4494 7051 TIME...MOT...LOC 1854Z 237DEG 10KT 4507 7063 DS
Special weather statement, Jun 22, 3:00 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Gray ME
300 PM EDT Mon Jun 22 2020
NHZ007-011-221930-
Cheshire-Sullivan-
300 PM EDT Mon Jun 22 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SULLIVAN AND NORTH
CENTRAL CHESHIRE COUNTIES...
At 300 PM EDT, a strong thunderstorm was located near Alstead, or 7
miles east of Bellows Falls. The storm is nearly stationary.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Charlestown, Marlow, Alstead, Walpole, Surry, Newport, Lempster,
Acworth, Langdon, Unity and Washington.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4320 7244 4322 7244 4323 7243 4325 7244
4328 7241 4334 7223 4313 7213 4304 7236
4318 7245 4318 7244 4319 7245
TIME...MOT...LOC 1900Z 144DEG 3KT 4316 7230
DSSpecial weather statement, Jun 22, 3:06 PM EDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Gray ME 306 PM EDT Mon Jun 22 2020 NHZ002-221930- Southern Coos- 306 PM EDT Mon Jun 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COOS COUNTY... At 306 PM EDT, a strong thunderstorm was located 9 miles northwest of Mount Washington, or 11 miles southeast of Lancaster. The storm is nearly stationary. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Berlin, Lancaster, Carroll, Gorham, Jefferson, Dummer, Milan, Shelburne, Randolph, Stark and Northumberland. If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4435 7115 4429 7148 4451 7153 4464 7117 TIME...MOT...LOC 1906Z 309DEG 2KT 4439 7140 DS
Special weather statement, Jun 22, 3:34 PM EDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Gray ME 334 PM EDT Mon Jun 22 2020 NHZ002-222000- Southern Coos- 334 PM EDT Mon Jun 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COOS COUNTY... At 334 PM EDT, a strong thunderstorm was located near Berlin. The storm is nearly stationary. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Berlin, Lancaster, Gorham, Milan, Shelburne, Randolph and Stark. If outdoors, consider seeking shelter inside a building. LAT...LON 4461 7139 4456 7105 4431 7111 4438 7148 TIME...MOT...LOC 1934Z 013DEG 3KT 4451 7125 DS
Special weather statement, Jun 22, 3:58 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Gray ME 358 PM EDT Mon Jun 22 2020 MEZ007-NHZ002-222030- Northern Oxford-Southern Coos- 358 PM EDT Mon Jun 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL OXFORD AND SOUTHEASTERN COOS COUNTIES... At 357 PM EDT, a strong thunderstorm was located near Berlin. The storm is nearly stationary. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Berlin, Grafton, Gorham, Dummer, Milan, Shelburne, Randolph and Riley. If outdoors, consider seeking shelter inside a building. LAT...LON 4451 7140 4465 7124 4457 7087 4429 7120 TIME...MOT...LOC 1957Z 308DEG 2KT 4451 7113 DS
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:36 PM EDT | Special Weather Statement | GYX | Sullivan | 24 min |
| Jun 22, 3:00 PM EDT | Special Weather Statement | GYX | Sullivan | 30 min |
| Jun 22, 3:06 PM EDT | Special Weather Statement | GYX | Coos | 24 min |
| Jun 22, 3:17 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Sullivan | 32 min |
| Jun 22, 3:34 PM EDT | Special Weather Statement | GYX | Coos | 26 min |
| Jun 22, 3:46 PM EDT | Areal Flood Advisory | GYX | Cheshire, Sullivan | 2 hr |
| Jun 22, 3:51 PM EDT | Areal Flood Advisory | GYX | Coos | 114 min |
| Jun 22, 3:58 PM EDT | Special Weather Statement | GYX | Coos | 32 min |
Nearby
Flash Flood Warnings in New Hampshire, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.